MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the non-preloaded monofocal intraocular lens (iol) was fully inserted into the sulcus, and then had to be removed due to kinked haptic.The issue was noticed after insertion of the lens.There were no patient issues and there was no visual impact or symptoms.The issue did not significantly interfere with daily activities.No medical or surgical intervention was required or planned.The patient is fine.No further information was provided.
 
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as lens was removed during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed during the same procedure.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: through follow-up, it was learned that the intraocular lens (iol) was fully inserted into the right eye and then removed and replaced in the same procedure.Another johnson and johnson iol was implanted as replacement (same model and diopter).The issue was not due to use error.There was no patient injury.No further information was provided.Correction: based on the additional information received, section h6: 4627 - device explantation, which was reported on the initial mdr, is no longer applicable.Section h6: health effect - impact code 4631 - more complex surgery has been added.This supplemental report is to capture this corrected information.The following field has been updated accordingly: section h6: health effect - impact code 4631 - more complex surgery section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19283004
Report Number3012236936-2024-000135
Device Sequence Number20678409
Product Code HQL
UDI-Device Identifier05050474528970
UDI-Public(01)05050474528970(17)271106
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale